question-icon

What causes low WBC and RBC after having leflunomide?

default
Posted on Fri, 18 Jul 2014
Question: I have been taking leflumonide for 5 months. after several blood test have revealed my red @ white blood cells to be low . If I need s washout how is it administered, my rheumy has taken me off tis drug.
doctor
Answered by Dr. Alokkalyani (44 minutes later)
Brief Answer:
no need to wash out

Detailed Answer:
Hi I m dr Alok, rheumatologist, pleased to answer your health related queries today

Yes it is true that leflunomide cause low RBC and wbc. But there no need to take medicines for washout until unless there is any specific risk like infection, planning for pregnancy etc.

I advised you to stop leflunomide and check your blood count after a week and see if there is any changes. Please upload the reports for my review.

Hope this will help
Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Alokkalyani

Rheumatologist

Practicing since :1999

Answered : 518 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes low WBC and RBC after having leflunomide?

Brief Answer: no need to wash out Detailed Answer: Hi I m dr Alok, rheumatologist, pleased to answer your health related queries today Yes it is true that leflunomide cause low RBC and wbc. But there no need to take medicines for washout until unless there is any specific risk like infection, planning for pregnancy etc. I advised you to stop leflunomide and check your blood count after a week and see if there is any changes. Please upload the reports for my review. Hope this will help Take care